Overdosing with OTC drugs

It’s likely that your family regularly uses it. It shows up in hundreds of everyday products. If fact, you even give it to your kids. Yet, this drug is the nation’s leading cause of liver failure, and is one of the top drugs causing overdoses around the world. What is it?

I’m talking about acetaminophen. However, I’m not hear to warn you about Tylenol or other drugs that contain acetaminophen, but to teach you how easy it is to overdose on everyday drugs.

For example, if you’re sick, you may take acetaminophen as a pain reliever three to four times a day. Then, you may take a cold medicine too, not knowing that it contains acetaminophen. Now, you’re already at risk of taking too much.

Pay special attention to the active ingredients in every medicine you take—especially if you’re using a pain reliever and cold medicines. Even with the best intentions, you can cause more harm than good.

==========================================

Here are some of my other blogs on the topic:

==========================================

© Copyright WLL, INC. 2013. This blog provides a wide variety of general health information only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment from your regular physician. If you are concerned about your health, take what you learn from this blog and meet with your personal doctor to discuss your concerns.

Enter your email to subscribe to Dr. Walt's blogs.

You have successfully subscribed to the newsletter

There was an error while trying to send your request. Please try again.

Dr. Walt Larimore will use the information you provide on this form to be in touch with you and to provide updates and marketing.